What causes constant bitter taste in mouth?

default
Posted on Sat, 25 Jun 2016 in Ear, Nose and Throat Problems
Question: About 2 months ago I started having a sensation of everything tasting bitter. Like cough medicine bitter. It is especially noticable when I am eating sweets but happens with most foods. I have not really had any change in medications for about 5 years so that does not explain it. I had a cortisone shot in my hip a few days before It started tasting bitter but that doesn't explain it either. Just for no good read. I asked the dentist and he didn't know and didn't see anything in my mouth to explain it.
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
Tobacco and acid reflux.

Detailed Answer:
Thank you for asking

I read your question and i understand your concern. Your question and answers in it. Acid reflux / heartburn and tobacco. Modify diet and lifestyle, eat small frequent meals, avoid sweets, more fiber and fluids, keep head side of bed elevated, lose weight, avoid processed & canned foods. Do regular exercise and continue taking antacids etc for the relief. Its acid reflux and once managed it will bring back the taste.

next major culprit is heavy smoking. You have to get rid of tobacco other wise these issues will persists. Once tobacco is quit, acid reflux will also reduce. And so will your symptoms. Do garlic water mouth rinses, salt water gargles to help the oral hygiene as well.

I hope it helps. take good care of yourself and dont forget to close the discussion please.

Regards
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Treatment/Therapy
Medical Topics

Recent questions on  Mouth rinses

doctor1 MD

I have a metal taste in my mouth 24/7. everything I eat and drink taste bad ! had chemo (infusion) retuxin on march 31. started next day.

doctor1 MD

Feels like phlegm in my throat, but can actually feel a soft lump that is attached in my throat. Makes me gag...

doctor1 MD

WHEN I WAKE UP IN THE MORNINGS I HAVE A VERY BAD BREATH AND MY SILYVA I VERY BLACK WHEN I FIRST SPIT. I HAVE BAD BREATH DURING THE DAY AND CANT GET...

Get personalised answers from verified doctor in minutes across 80+ specialties

169 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2